Fitzpatrick Functions and Continuous Linear Monotone Operators

Fitzpatrick Functions and Continuous Linear Monotone Operators,10.1137/060655468,Siam Journal on Optimization,Heinz H. Bauschke,Jonathan M. Borwein,Xi

Fitzpatrick Functions and Continuous Linear Monotone Operators   (Citations: 21)
BibTex | RIS | RefWorks Download
The notion of a maximal monotone operator is crucial in optimization as it captures both the subdifferential operator of a convex, lower semicontinuous, and proper function and any (not necessarily symmetric) continuous linear positive operator. It was recently discovered that most fundamental results on maximal monotone operators allow simpler proofs utilizing Fitzpatrick functions. In this paper, we study Fitzpatrick functions of continuous linear monotone operators defined on a Hilbert space. A novel characterization of skew operators is presented. A result by Brezis and Haraux is reproved using the Fitzpatrick function. We investigate the Fitzpatrick function of the sum of two operators, and we show that a known upper bound is actually exact in finite-dimensional and more general settings. Cyclic monotonicity properties are also analyzed, and closed forms of the Fitzpatrick functions of all orders are provided for all rotators in the Euclidean plane.
Journal: Siam Journal on Optimization - SIAMJO , vol. 18, no. 3, pp. 789-809, 2007
Cumulative Annual
View Publication
The following links allow you to view full publications. These links are maintained by other sources not affiliated with Microsoft Academic Search.
Sort by: